View : 250 Download: 0

Severe Cutaneous Adverse Reactions in Korean Pediatric Patients: A Study From the Korea SCAR Registry

Title
Severe Cutaneous Adverse Reactions in Korean Pediatric Patients: A Study From the Korea SCAR Registry
Authors
Oh, Hea LinKang, Dong YoonKang, Hye-RyunKim, SujeongKoh, Young-IlKim, Sae HoonKim, Min-HyeSuh, Dong InKorean Severe Cutaneous Adverse
Ewha Authors
김민혜
SCOPUS Author ID
김민혜scopus
Issue Date
2019
Journal Title
ALLERGY ASTHMA & IMMUNOLOGY RESEARCH
ISSN
2092-7355JCR Link

2092-7363JCR Link
Citation
ALLERGY ASTHMA & IMMUNOLOGY RESEARCH vol. 11, no. 2, pp. 241 - 253
Keywords
Drug-related side effects and adverse reactionschildrenDrug eruptions
Publisher
KOREAN ACAD ASTHMA ALLERGY &

CLINICAL IMMUNOLOGY
Indexed
SCIE; SCOPUS; KCI WOS scopus
Document Type
Article
Abstract
Purpose: Although severe cutaneous adverse drug reactions (SCARs) are rare, they are associated with high morbidity and mortality, and thus early diagnosis and treatment are critical for improving prognoses. However, few studies have reported the characteristics of SCARs in children. Thus, we aimed to evaluate the clinical characteristics, current management and prognosis of pediatric SCARs. Methods: We analyzed pediatric data in the Korean SCARs registry, which was built retrospectively in 2016 with SCAR cases treated in 34 tertiary referral university hospitals during 2010-2015. Using these cases, we descriptively analyzed detailed data regarding etiology, clinical and laboratory features, treatment strategies, and prognosis. Results: Forty-seven pediatric SCAR cases from 15 tertiary referral hospitals were included. The median patient age was 10 (interquartile range, 3-15.5) years and 68.1% (n = 32) were males. The culprit drug was identified in 95.7% (n = 45) of the patients; antibiotics (44.7%) and antiepileptic drugs (19.1%) were the most common and second most common culprits, respectively. Drug Reaction with Eosinophilia and Systemic Symptoms (DRESS) cases presented with the largest area of skin involvement without permanent sequelae. Stevens-Johnson syndrome (SJS) cases involved relatively small areas of skin but serious sequelae in two children. Of 4 patients with toxic epidermal necrolysis (TEN), 1 died. Of all patients assessed, 36 (76.6%) received systemic steroids and 21 (44.7%) received intravenous immunoglobulin (IVIG). Thirteen (27.7%) received both systemic steroids and IVIG. Cyclosporine was administered to only 1 patient along with a systemic steroid. Conclusions: In patients with pediatric SCARs, including those with DRESS, SJS and TEN, clinical presentations were variable. Thus, there was no clear continuous disease spectrum. Although the mortality rate was low (2.1%), clinical suspicion may be the best tool for proactive SCAR management.
DOI
10.4168/aair.2019.11.2.241
Appears in Collections:
의료원 > 의료원 > Journal papers
Files in This Item:
There are no files associated with this item.
Export
RIS (EndNote)
XLS (Excel)
XML


qrcode

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.

BROWSE